Medroxyprogesterone Acetate

Medroxyprogesterone acetate is a progestin, which is a type of female hormone progesterone. It is used in women whose body does not make enough progesterone, to treat conditions like abnormal uterine bleeding, intermenstrual bleeding, amenorrhea, and as hormone replacement therapy to reduce menopause symptoms.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Delayed period after abortion. Please help.

Query: Hello doctor, My wife is 23 years old. Two months back she had abortion. After abortion she is taking Folic acid and Ecosprin 75. Last month her period lasted for around 14 days and then doctor gave her Sandoz medication. This month her period date already has passed far off but still she is not hav...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please ask her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period normally starts ...  Read Full »

Please suggest a solution for my irregular periods.

Query: Hi doctor, I am facing a problem of irregular periods. My periods were late for 15 days in the month of August 2019 and 7 days late in the month of September 2019. Between this period I went for check up and the doctor asked for ultrasound and thyroid test but my reports sounded very well and fi...  Read Full »


Dr. Deepali Raina

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. This looks like PCOS (polycystic ovary syndrome). Also, the most common cause of these symptoms at your age is PCOS. Birth control pills are hormones and form the best treatment for it. Before starting the treatment you need to undergo a few tests. It is not an emergenc...  Read Full »

Why does my vagina bleed when I get aroused?

Query: Hello doctor, I bleed whenever I get wet and horny. I am currently taking a Depo shot every three months and Adderall every day for ADHD. I am 15 years old. My height is 5'6 and I weigh about 200 pounds. Please help.  Read Full »


Dr. Keeranmayee Mishra

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Abnormal uterine bleeding is the most common side effect of Depo-Provera therapy, especially in the early months of use. It is a problem whenever bleeding continues for more than 14 days, is heavy, or symptoms such as pelvic pain accompany it. Bleeding irregularities t...  Read Full »

Will Depo shots cause symptoms like irregular period, pain in ovary, and brown spots?

Query: Hello doctor, I was wondering is it is normal to have an irregular period after stopping the Depo shot. My last shot was administered sometime befor three months (I do not remember the date). I had taken two shots but decided to stop because I kept bleeding and spotting while on the shot. I experi...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. As you mentioned, it is a known side effect of Depo shot to have irregular spotting or occasional bleeding too. And usually, the effect of the Depo Provera shot last maximum up to three months only (depending on the dose). The present experience of heavy bleeding and...  Read Full »

Can Depo injection cause delay in period for 8 months after delivery?

Query: Hi doctor, I need some advice. I had a baby eight and a half months ago. One week after she was born I went and got the depo injection. I did not get a period at all until 17 days ago and still has not stopped. It is very heavy in the morning but light throughout the day. Please suggest.  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com Do you mean you had only one shot of Depot, eight and a half months ago? In that case, its effect is gone. It lasts only for three to four months only. I hope you are breastfeeding. Now usually in the postnatal period, there is a long phase of no periods. Then gradually...  Read Full »

Are mood swings, nausea, and hungry indicate pregnancy after missed Depo-Provera?

Query: Hello doctor, I am a 27-year-old female. I have been on Depo-Provera for six years. I am not taking any other medications. Lately, I have been experiencing severe mood swings and have not been myself. One minute I am dancing around the room and could not be happier, the next I am either crying or v...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The home pregnancy test is fairly sensitive and very unlikely to miss pregnancy (except in very early pregnancy). If you suspect pregnancy strongly, you can repeat a home pregnancy test again after a week if period does not start. Most of your symptoms can be either due...  Read Full »

I am 45 days late and not pregnant. Why did I not still get periods?

Query: Dear Doctor, I have not get periods since 45 days. Normally I have a problem of delayed periods. Pregnancy test came negative. Can you please advise?  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you are having delayed period, there could be lots of reasons for it. First on the list is pregnancy, which you have ruled out already. Second cause could be PCOD which gives rise to multiple tiny cysts in your ovaries with failure in ovulation thereby leading to no ...  Read Full »

What is Megest used for?

Query: Hi doctor, I wanted to postpone my period date. So, I have started consuming Megest 10 mg from 22nd day. Will it be effective?  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. If your periods were regular of 28 to 30 days, then you going to postpone your period as long as you are continuing the Megest 10 (Medroxyprogesterone acetate) daily. So, continue the tablet as long as you want to delay and do not miss in between. Because if you miss, ...  Read Full »

Can unprotected sex during the infertile days result in pregnancy?

Query: Hi doctor, I am 32 years old female. I had unprotected intercourse 14 days back with no ejaculation from his end. I took an I-pill the next day at 8 PM for precaution. Those were my infertile days as my last period occurred 36 days ago. It has been more than a month; still I have not got my periods...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please wait for a week for your period to start. If it does not start by then, you will have to do urine pregnancy test to rule out pregnancy. Period could have been delayed due to stress. Another rare possibility is that of pregnancy. Though you mentioned the days you...  Read Full »

How many days does it take to get periods after Deviry course?

Query: Hello doctor, I was on a course of Deviry 10 mg for 5 days as I missed my period last month but I am not pregnant. How many days does it take to get my period now?  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It will take a week or so to get back your periods. So relax and do not worry. Do not take any medication without an expert advice. However, if you have a doubt then get back to me. Take care. For more information consult an obstetrician and gynaecologist online -->...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.